Discussions that mention ecotrin

High & Low Blood Pressure board


Hi Beerzoids,

My pressure in the morning runs about 145-154/101-110. It comes down to normal about four hours after I take my meds.

I am on metropolol 50 mg, HCTZ 12 1/2 mg, lisinipril 40 mg, and ecotrin every morning and metoprolol 50 mg and norvasc 5 mg at night. The doctor said I may have to raise the norvasc to 10 mg. if the morning a.m. is not improved. I really don't want to do this since the norvasc makes my ankles swell and I am afraid that it will be even worse if I up the dose.

Thanks for your reply.
[QUOTE]

Morning Meds: Metoprolol 50 mg - Beta Blocker
HCTZ 12 1/2 mg - Diuretic
lisinopril 40 mg - Ace Inhibitor
ecotrin - Aspirin

Evening meds: Metoprolol 50 mg - Beta Blocker
Norvasc 5 mg - Calcium Channel Blocker

Excuse me while I think out loud. I am not a doctor, so be patient. :)

Metoprolol is a Beta Blocker which reduces the blood pressure by reducing pressure within the circulatory system, and also effects how the heart beats.

HCTZ (Hydrochlorothiazide) is a diuretic that increases trips to the potty, can reduce fluid buildup, especially in the legs and ankles; lowers the blood pressure; causes weight loss; and removes minerals like sodium from the body.

Lisinopril is an Ace Inhibitor, that acts to lower the blood pressure by reducing pressure within the circulatory system.

Ecotrin is aspirin and is taking to lower the risk of stroke.

Norvasc is a calcium channel blocker that restricts calcium ions from getting to the heart, reduces pressure within the circulatory system, effects how the heart beats, lowers the blood pressure and helps to prevent chest pain.

<=================================>

Notice the categories of three of your drugs, Ace Inhibitor, Calcium Channel Blocker, Beta Blocker.

Those three drugs inhibit or block functions of your body, relating to your circulatory system and how your heart functions. Nothing works perfectly, and by trying to change how the body functions, there can be many side effects. :eek:

I'd be amazed if you don't have constant battles with how your heart beats. It probably frequently jumps, skips beats, races and also slows down.

The Calcium Channel Blocker effects how calcium gets to your heart. So..... if you eat a lot of foods or drinks with calcium, it could effect how well the medicine works and how much your heart misfires.

The Ace Inhibitor increases the potassium in the body, so a diet rich in potassium could effect how this med works, and could cause problems with the heart misfiring.

Sounds bad, huh? Well........ these are really miracle drugs. Since the discovery of these drugs, patients are living longer and doing better. But there are problems with the side effects. Anything that you eat or drink can effect how well your body handles these drugs.

If you have allergies, which pump chemicals (hormones) into your body, then anything that touches your skin, or that you breathe, or that you eat or drink, could effect how well your body handles these drugs.

Now...... about your blood pressure. You say that your blood pressure is high for about four hours in the morning. That is too long.

When you first lie down, does your heart jump around? Have you ever considered wearing a loose fitting mask when you sleep?

Do you take your meds at the same time, or do you separate the meds by at least an hour or two?

I am on a bunch of meds. I have nitro that I can put under my tongue for chest pains. When my blood pressure soars, a nitro under my tongue significantly brings down my blood pressure within 30 minutes. You might ask your doctor if he thinks nitro is a good idea. It might help you in the morning. :wave: